Funnel Cloud, Alachua
- When
- August 31, 4:48 PM EST
- Where
- Alachua County, 0.92 mi NW of Hawthorne
- Reported by
- Broadcast Media
- Coordinates
- 29.590, -82.090
A photo of a photo cloud was taken near Hawthorne.
Numerous showers and thunderstorms impacted NE Florida generally along and south of a GNV-JAX line with drier air infiltrating from the west associated with an upper level trough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Numerous showers and thunderstorms impacted NE Florida generally along and south of a GNV-JAX line with drier air infiltrating from the west associated with an upper level trough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 31, 12:57 PM EST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 157 PM EDT MON AUG 31 2015 .NEAR TERM /THROUGH TUESDAY/... THE REMNANTS OF ERIKA ARE PUSHING NORTH/NORTHWEST ALONG THE EASTERN GULF OF MEXICO. SCATTERED SHOWERS ARE EXPANDING ACROSS NORTH-CENTRAL FLORIDA WITH A FEW SHOWERS MOVING INTO NE FL. EXPECT LITTLE ADDITIONAL PUSH TO THE NORTH...WITH SE GA REMAINING GENERALLY DRY THROUGH TNGT...WITH SCATTERED POPS FOR NE FL. WILL USE LOW END NUMEROUS POPS FOR NORTH-CENTRAL FL LATE THIS AFTN INTO EARLY EVENING. WITH RAINFALL RATES REMAINING ON THE GENTLE SIDE...WILL CANCEL THE FLOOD WATCH. NAM/HRRR SHOW A RATHER PERSISTENT BAND OF PRECIP THIS EVENING INTO THE OVERNIGHT HOURS FOR NORTH-CENTRAL FL...WITH OTHER HIGH RESOLUTION MODELS SHOWING LESSER COVERAGE. WILL SPLIT THE DIFFERENCE USING MAINLY SCATTERED POPS LATE THIS EVENING INTO THE OVERNIGHT WITH A DECREASING TREND LATE. LOWS IN THE MID 70S WILL PREVAIL. TUESDAY...PERSISTENT RICH SOUTHERLY FLOW WILL CONTINUE AS THE REGION RESIDES BETWEEN RIDGING ACROSS THE WESTERN ATLANTIC AND UPPER LEVEL LOW PRESSURE ACROSS EASTERN TX. WITH PERIODIC IMPULSES RIDING ACROSS THE AREA IN THE DEEP SOUTHERLY FLOW...EXPECT THE ABOVE NORMAL PRECIP PATTERN TO CONTINUE. WILL USE HIGH END SCATTERED TO NUMEROUS POPS TUESDAY AFTN FOR MOST AREAS...WITH A BIT LESS COVERAGE FOR INTERIOR SE GA IN SLIGHTLY DRIER DEEP LAYER MOISTURE. HIGHS IN THE UPPER 80S/AROUND 90 WILL PREVAIL. .SHORT TERM /TUESDAY NIGHT THROUGH FRIDAY/... MEAN UPPER LEVEL RIDGING WILL REMAIN OVER THE EASTERN HALF OF THE CONUS THROUGH LATE WEEK WITH WEAK TROUGHING IN THE LOWER LEVELS. THE TROPICAL MOISTURE PLUME FROM WHAT IS LEFT OF ERIKA SHOULD CONTINUE TO ENHANCE THE CONVECTION THROUGH WEDNESDAY WITH MORE DIURNAL AFTERNOON ACTIVITY ON THURSDAY AND FRIDAY. LOOKS LIKE MOST OF THE THUNDERSTORM ACTIVITY LATE WEEK WILL BE SUPPRESSED TO THE FLORIDA PENINSULA AND THE FL-GA STATE LINE AREA. OVERALL TEMPERATURES WILL BE PRETTY CLOSE TO CLIMATOLOGY. .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... GFS INDICATES A BACK DOOR FRONT MOVES INTO THE REGION ON FRIDAY NIGHT WITH A WEDGE-LOCAL NORTHEASTER SETTING UP...AT LEAST IN THE NORTH PORTIONS OF THE AREA WHILE ECMWF IS NOT AS BULLISH ON IT. RIGHT NOW LIKING THE GFS SOLUTION BETTER IF ONLY BECAUSE IT HAS BEEN MY EXPERIENCE THE GFS DOES BETTER WITH THE WEDGES. AS WITH MOST OF THE SEPTEMBER WEDGES/NORTHEASTERS THIS ONE SHOULD BE ABLE TO TAKE ADVANTAGE OF WARM WATERS AND ENHANCED LIFT INLAND TO DEVELOP SHOWERS AND THUNDERSTORMS OVER THE COASTAL AREAS FROM SAINT SIMONS SOUTHWARD. LOOKS LIKE A COASTAL LOW DEVELOPS OVER THE BAHAMAS AREA LATE IN THE PERIOD AND WILL HAVE TO BE MONITORED TO SEE WHAT IT DOES WITH RAINFALL AND TIGHTENING UP THE LOCAL COASTAL WIND GRADIENT. WITH THE NORTHEASTER LOOK FOR HIGH TEMPS TO BE IN THE UPPER 80S COASTAL AND LOWER 90S INLAND AND RAINFALL POPS TO BE ENHANCED ALONG THE COAST. CHOPPY SURF AND STRONG RIP CURRENTS WILL LIKELY BE FELT FOR AREA BEACHES THIS WEEKEND. && .AVIATION... VFR WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. RESIDUAL PATCHES OF MVFR CIGS WILL BE POSSIBLE TIL 20Z...WITH ADDITIONAL AREAS OF MVFR POSSIBLE AT GNV WITH SCATTERED AFTN TSTMS. WITH COVERAGE OF THIS LIMITED...DID NOT INCLUDE AND USED VCTS. && .MARINE... WITH RESIDUAL SWELL DECREASING AND WINDS SUBSIDING...EXPECT BENIGN CONDITIONS TO PREVAIL INTO THE UPCOMING WEEKEND. RIP CURRENTS: MODERATE RISK TODAY...LOW RISK EXPECTED TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 91 73 93 / 10 40 20 50 SSI 76 85 74 85 / 30 40 30 50 JAX 74 87 76 90 / 20 50 30 60 SGJ 74 86 75 87 / 30 50 30 60 GNV 73 87 72 89 / 20 60 30 60 OCF 73 88 73 90 / 40 60 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/SANDRIK/GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT MON AUG 31 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-010845- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 220 PM EDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...MINOR FLOODING AT THE SOUTH FORK OF BLACK CREEK TODAY... ...ELEVATED RISK OF RIP CURRENTS TODAY AT AREA BEACHES... .DAY ONE...THIS AFTERNOON AND TONIGHT... THE SOUTH FORK AT BLACK CREEK HAS CRESTED AND WILL FALL BELOW FLOOD STAGE TONIGHT. SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED AS THE REMNANTS OF ERIKA APPROACH THE AREA. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES TODAY DUE TO EASTERLY SWELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RICH TROPICAL MOISTURE FROM THE REMNANTS OF ERIKA MAY PRODUCE HEAVY RAINS OVER MUCH OF THE AREA THROUGH THE MIDDLE OF THE WEEK. THERE IS THE THREAT FOR MORE SIGNIFICANT FLOODING ALONG FAST RISING RIVERS AND TRIBUTARIES SUCH AS BLACK CREEK AND THE UPPER SANTA FE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR LOCATIONS AND TO RELAY REPORTS OF FLOODING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The Jacksonville radar (KJAX), 106 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
1 funnel cloud. Local standard time, as filed.
A photo of a photo cloud was taken near Hawthorne.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599017.